Norm and Numerical Radius Inequalities for Two Linear Operators in Hilbert Spaces: A Survey of Recent Results

Chapter
Part of the Springer Optimization and Its Applications book series (SOIA, volume 52)

Abstract

The main aim of this paper is to survey some recent norm and numerical radius inequalities obtained by the author for composite operators generated by a pair of operators \(\left (A,B\right )\) in complex Hilbert spaces under various assumptions. Applications in connection with classical results are also provided.

Keywords

Bounded linear operators Operator norm Numerical radius Inequalities for norms and numerical radius 

References

  1. 1.
    Dragomir, S.S.: A generalisation of Grüss’ inequality in inner product spaces and applications. J. Math. Anal. Appl. 237, 74–82 (1999)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Dragomir, S.S.: Some Grüss type inequalities in inner product spaces. J. Inequal. Pure Appl. Math. 4(2), Article 42 (2003)Google Scholar
  3. 3.
    Dragomir, S.S.: A counterpart of Schwarz’s inequality in inner product spaces. East Asian Math. J. 20(1), 1–10 (2004)MATHGoogle Scholar
  4. 4.
    Dragomir, S.S.: Reverses of Schwarz, triangle and Bessel inequalities in inner product spaces. J. Inequal. Pure Appl. Math. 5(3), Article 76 (2004)Google Scholar
  5. 5.
    Dragomir, S.S.: New reverses of Schwarz, triangle and Bessel inequalities in inner product spaces. Australian J. Math. Anal. Appl. 1, Issue 1, Article 1, 1–18 (2004)Google Scholar
  6. 6.
    Dragomir, S.S.: Advances in Inequalities of the Schwarz, Gruss and Bessel Type in Inner Product Spaces. Nova Science Publishers Inc., New York (2005)MATHGoogle Scholar
  7. 7.
    Dragomir, S.S.: Reverses of the Schwarz inequality generalising a Klamkin-McLenaghan result. Bull. Austral. Math. Soc. 73, 69–78 (2006)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Dragomir, S.S.: Reverse inequalities for the numerical radius of linear operators in Hilbert spaces. Bull. Austral. Math. Soc. 73, 255–262 (2006)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Dragomir, S.S.: Some inequalities for the Euclidean operator radius of two operators in Hilbert spaces. Linear Algebra Appl. 419, 256–264 (2006)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Dragomir, S.S.: A survey of some recent inequalities for the norm and numerical radius of operators in Hilbert spaces. Banach J. Math. Anal. 1, 154–175 (2007)MathSciNetMATHGoogle Scholar
  11. 11.
    Dragomir, S.S.: Inequalities for some functionals associated with bounded linear operators in Hilbert spaces. Publ. Res. Inst. Math. Sci. 43 1095–1110 (2007)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Dragomir, S.S.: Inequalities for the norm and the numerical radius of linear operators in Hilbert spaces. Demonstratio Math. 40, 411–417 (2007)MathSciNetMATHGoogle Scholar
  13. 13.
    Dragomir, S.S.: Norm and numerical radius inequalities for sums of bounded linear operators in Hilbert spaces. Facta Univ. Ser. Math. Inform. 22, 61–75 (2007)MathSciNetGoogle Scholar
  14. 14.
    Dragomir, S.S.: The hypo-Euclidean norm of an n-tuple of vectors in inner product spaces and applications. J. Inequal. Pure Appl. Math. 8, no. 2, Article 52, 22 pages (2007)Google Scholar
  15. 15.
    Dragomir, S.S.: Inequalities for the numerical radius, the norm and the maximum of the real part of bounded linear operators in Hilbert spaces. Linear Algebra Appl. 428, no. 11-12, 2980–2994 (2008)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Dragomir, S.S.: New inequalities of the Kantorovich type for bounded linear operators in Hilbert spaces. Linear Algebra Appl. 428, no. 11-12, 2750–2760 (2008)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Dragomir, S.S.: Some inequalities for commutators of bounded linear operators in Hilbert spaces. Preprint: RGMIA Res. Rep. Coll. 11, No. 1, Article 7 (2008), http://www.staff.vu.edu. au/rgmia/v11n1.aspGoogle Scholar
  18. 18.
    Dragomir, S.S.: Some inequalities of the Grüss type for the numerical radius of bounded linear operators in Hilbert spaces. J. Ineq. Appl. 2008, Art. Id. 763102, 9 pages. Preprint: RGMIA Res. Rep. Coll. 11, No. 1 (2008), http://rgmia.vu.edu.au/reports.htmlGoogle Scholar
  19. 19.
    Dragomir, S.S.: Inequalities for the norm and the numerical radius of composite operators in Hilbert spaces. In: International Series of Numerical Mathematics 157, pp. 135–146. Birkhäuser Verlag, Basel (2008)Google Scholar
  20. 20.
    Dragomir, S.S.: A functional associated with two bounded linear operators in Hilbert spaces and related inequalities. Italian Journal of Pure and Applied Mathematics, to appear. Preprint: RGMIA Res. Rep. Coll. 11, Issue 3, Article 8 (2008), http://ajmaa.org/RGMIA/v11n3.phpGoogle Scholar
  21. 21.
    Dragomir, S.S.: Norm and numerical radius inequalities for a product of two linear operators in Hilbert spaces. J. Math. Ineq. 2, 499–510 (2009)Google Scholar
  22. 22.
    Dragomir, S.S.: Power inequalities for the numerical radius of a product of two operators in Hilbert spaces. Sarajevo J. Math. 5(18), 269–278 (2009)MathSciNetGoogle Scholar
  23. 23.
    Dragomir, S.S., Sándor, J.: Some inequalities in prehilbertian spaces. Studia Univ. “Babeş-Bolyai”- Mathematica 32, 71–78 (1987)Google Scholar
  24. 24.
    Goldstein, A., Ryff, J.V., Clarke, L.E.: Problem 5473. Amer. Math. Monthly 75(3), 309 (1968)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Greub, W., Rheinboldt, W.: On a generalization of an inequality of L. V. Kantorovich. Proc. Amer. Math. Soc. 10, 407–415 (1959)MathSciNetMATHCrossRefGoogle Scholar
  26. 26.
    Gustafson, K.E., Rao, D.K.M.: Numerical Range. Springer-Verlag, New York (1997)CrossRefGoogle Scholar
  27. 27.
    Halmos, P.R.: Introduction to Hilbert Space and the Theory of Spectral Multiplicity. Chelsea Pub. Comp, New York (1972)Google Scholar
  28. 28.
    Halmos, P.R.: A Hilbert Space Problem Book. Springer-Verlag, New York–Heidelberg–Berlin (1982)Google Scholar
  29. 29.
    El-Haddad, M., Kittaneh, F.: Numerical radius inequalities for Hilbert space operators. II. Studia Math. 182, 133–140 (2007)MathSciNetMATHCrossRefGoogle Scholar
  30. 30.
    Kittaneh, F.: Notes on some inequalities for Hilbert space operators. Publ. Res. Inst. Math. Sci. 24, 283–293 (1988)MathSciNetMATHCrossRefGoogle Scholar
  31. 31.
    Kittaneh, F.: A numerical radius inequality and an estimate for the numerical radius of the Frobenius companion matrix. Studia Math. 158, 11–17 (2003)MathSciNetMATHCrossRefGoogle Scholar
  32. 32.
    Kittaneh, F.: Numerical radius inequalities for Hilbert space operators. Studia Math. 168, 73–80 (2005)MathSciNetMATHCrossRefGoogle Scholar
  33. 33.
    Pearcy, C.: An elementary proof of the power inequality for the numerical radius. Michigan Math. J. 13, 289–291 (1966)MathSciNetMATHCrossRefGoogle Scholar
  34. 34.
    Popescu, G.: Unitary invariants in multivariable operator theory. Preprint: Arχiv.math.OA/ 0410492Google Scholar
  35. 35.
    Yamazaki, T.: On upper and lower bounds for the numerical radius and an equality condition. Studia Math. 178, 83–89 (2007)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Department of Mathematics, School of Enginering & ScienceVictoria UniversityMelbourne CityAustralia
  2. 2.School of Computational & Applied MathematicsUniversity of the WitwatersrandJohannesburgSouth Africa

Personalised recommendations